Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Heart drug is wrecking my life

About the author: 

Flecainide acetate (Tambocor) is a sodium-channel-blocking antiarrhythmic drug specifically prescribed for life-threatening cases of tachycardia (excessively rapid heartbeat)

Flecainide acetate (Tambocor) is a sodium-channel-blocking antiarrhythmic drug specifically prescribed for life-threatening cases of tachycardia (excessively rapid heartbeat). According to the British National Formulary, it is a second-choice therapy for patients who have disabling symptoms and who cannot tolerate their current drug regime, although the American Physician's Desk Reference specifically states that the drug should not be prescribed for cases of chronic atrial fibrillation.

This is a drug that should be prescribed with great care. Its serious side-effects include seizures, bronchospasms, new or worsening ventricular arrhythmias, and an increased risk of death among patients with cardiac arrhythmias that were not previously life-threatening.

But it also comes with a range of lesser side-effects, some of which you have. For example, its common side-effects include both fatigue and insomnia, which explains your disturbed sleeping patterns, and skin rash and other disorders affecting the skin, which could be the cause of your distressing fungal rash, and swollen feet, ankles and legs.

The website www.wholehealthmd.com contains the warning that swollen feet, or shaking and trembling in the lower extremities, are serious enough side-effects for you to call your doctor immediately.

Although it seems clear that Tambocor is the cause of most of your debilitating symptoms (other than the sudden weight gain), you should not stop treatment without first consulting your doctor. Nevertheless, your story is yet another example of where doctors either don't read the drug reference books, or ignore the warnings in them if they do.


Is vitamin b6 bad for patients with a heart condition?

When saturday comes . . .

You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved